Alert archive / Georgia / River Flood Warnings in 2026
River Flood Warning 15, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 27, 2026, 3:10 PM EST for Newton County, Rockdale County, Georgia. It took effect at Feb 27, 2026, 6:21 PM EST. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2026, 3:10 PM EST (20:10 UTC)
- In effect from
- Feb 27, 2026, 6:21 PM EST
- Expired
- Feb 28, 2026, 7:00 PM EST
- In force
- 25 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River at Gees Mill Road near Milstead (MYRG1). The gauge peaked at 11.71 ft at Feb 28, 2026, 12:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02207335, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
757
WGUS42 KFFC 272010
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
310 PM EST Fri Feb 27 2026
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Yellow River at Gees Mill Road affecting Newton and Rockdale
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC217-247-010000-
/O.NEW.KFFC.FL.W.0015.260227T2321Z-260301T0000Z/
/MYRG1.1.ER.260227T2321Z.260228T1200Z.260228T1837Z.UU/
310 PM EST Fri Feb 27 2026
...FLOOD WARNING IN EFFECT FROM THIS EVENING TO SATURDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Yellow River at Gees Mill Road.
* WHEN...From this evening to Saturday evening.
* IMPACTS...At 12.0 feet, Minor flooding continues in the
woodlands...fields and pasture along the river upstream and
downstream from the gage on Gees Mill Road in Rockdale County.
Large portions of Sockwell Road by the river in Newton County will
be up to 3 feet under water.
* ADDITIONAL DETAILS...
- At 2:30 PM EST Friday the stage was 10.4 feet.
- Forecast...The river is expected to rise above flood stage this
evening to a crest of 12.3 feet by Saturday morning. It will then
fall below flood stage by Saturday evening.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of 12.3
feet on 05/05/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393
$$
Culver3 follow-up statements
540
WGUS82 KFFC 280122
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
822 PM EST Fri Feb 27 2026
...The Flood Warning is extended for the following rivers in
Georgia...
Yellow River at Gees Mill Road affecting Rockdale and Newton
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC217-247-281330-
/O.EXT.KFFC.FL.W.0015.000000T0000Z-260301T0037Z/
/MYRG1.1.ER.260227T2130Z.260228T0600Z.260228T1708Z.UU/
822 PM EST Fri Feb 27 2026
...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Yellow River at Gees Mill Road.
* WHEN...Until Saturday evening.
* IMPACTS...At 11.0 feet, Flood Stage is reached. Minor flooding
begins in the woodlands...fields and pasture along the river
upstream and downstream from the gage on Gees Mill Road in Rockdale
County. Portions of Sockwell Road by the river in Newton County
will be around two feet under water.
* ADDITIONAL DETAILS...
- At 7:30 PM EST Friday the stage was 11.5 feet.
- Forecast...The river is expected to rise to a crest of 11.8 feet
just after midnight tonight. It will then fall below flood stage
early Saturday afternoon.
- Flood stage is 11.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393
$$093
WGUS82 KFFC 281153
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
653 AM EST Sat Feb 28 2026
...The Flood Warning continues for the following rivers in Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties.
Yellow River at Gees Mill Road affecting Newton and Rockdale
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC217-247-010000-
/O.EXT.KFFC.FL.W.0015.000000T0000Z-260301T0000Z/
/MYRG1.1.ER.260227T2130Z.260228T0500Z.260228T1708Z.UU/
653 AM EST Sat Feb 28 2026
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Yellow River at Gees Mill Road.
* WHEN...Until this evening.
* IMPACTS...At 12.0 feet, Minor flooding continues in the
woodlands...fields and pasture along the river upstream and
downstream from the gage on Gees Mill Road in Rockdale County.
Large portions of Sockwell Road by the river in Newton County will
be up to 3 feet under water.
* ADDITIONAL DETAILS...
- At 6:30 AM EST Saturday the stage was 11.3 feet.
- Recent Activity...The maximum river stage in the 24 hours ending
at 6:30 AM EST Saturday was 11.7 feet.
- Forecast...The river has crested and will continue to gradually
fall to below flood stage by this evening.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of 11.6
feet on 02/13/2024.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393
$$
GAC117-121-010000-
/O.EXT.KFFC.FL.W.0013.000000T0000Z-260301T0000Z/
/APHG1.1.ER.260227T1112Z.260228T0415Z.260228T1600Z.NO/
653 AM EST Sat Feb 28 2026
...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...
* WHAT...Minor flooding is occurring.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until this evening.
* IMPACTS...At 7.0 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton County.
Flooding starts to effect portions of The Big Creek Greenway near
Alpharetta and some portions may become closed with around one foot
of water...especially upstream and downstream from the gage on
Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA
Campground off Preston Ridge Road will begin to flood.
* ADDITIONAL DETAILS...
- At 6:45 AM EST Saturday the stage was 7.4 feet.
- Recent Activity...The maximum river stage in the 24 hours ending
at 6:45 AM EST Saturday was 7.5 feet.
- Forecast...The river has crested and will continue to gradually
fall to below flood stage by this evening.
- Flood stage is 7.0 feet.
- Flood History...This crest compares to a previous crest of 7.3
feet on 10/25/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
Culver462
WGUS82 KFFC 281909
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
209 PM EST Sat Feb 28 2026
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Forsyth and Fulton Counties.
Yellow River at Gees Mill Road affecting Newton and Rockdale
Counties.
GAC217-247-282015-
/O.CAN.KFFC.FL.W.0015.000000T0000Z-260228T1909Z/
/MYRG1.1.ER.260227T2130Z.260228T0500Z.260228T1337Z.UU/
209 PM EST Sat Feb 28 2026
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Yellow River at Gees Mill Road.
* ADDITIONAL DETAILS...
- At 1:45 PM EST Saturday the stage was 9.7 feet.
- Forecast...The river will continue to gradually fall and drop
below 9 feet by this evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393
$$
GAC117-121-282015-
/O.CAN.KFFC.FL.W.0013.000000T0000Z-260228T1909Z/
/APHG1.1.ER.260227T1112Z.260228T0415Z.260228T1402Z.NO/
209 PM EST Sat Feb 28 2026
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Creek near Alpharetta.
* ADDITIONAL DETAILS...
- At 2:00 PM EST Saturday the stage was 5.3 feet.
- Forecast...The river will continue to gradually fall and drop
below 4 feet by late tonight.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$
CulverWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 27, 2:56 PM EST, 14 minutes earlier. Its key messages:
- Updated at 236 PM EST Fri Feb 27 2026
- Saturday morning low clouds and areas of fog will give way to clearing skies and warm weekend temperatures.
- Dry conditions continue early next week, with cooler (but near normal) temperatures as a wedge builds in.
- Much warmer temperatures and increased rain chances return by late next week.
Area forecast discussion, Feb 27, 2:56 PM EST, 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 256 PM EST Fri Feb 27 2026 ...Afternoon Area Forecast Discussion... .KEY MESSAGES... Updated at 236 PM EST Fri Feb 27 2026 - Saturday morning low clouds and areas of fog will give way to clearing skies and warm weekend temperatures. - Dry conditions continue early next week, with cooler (but near normal) temperatures as a wedge builds in. - Much warmer temperatures and increased rain chances return by late next week. && .SHORT TERM... (This afternoon through Saturday) Issued at 236 PM EST Fri Feb 27 2026 Only a diminishing swath of showers remains in Middle Georgia this afternoon as a vestige of the abundant rainfall that fell across much of the area from yesterday into this morning. Drier air is slowly filtering into north Georgia as a weak cold front shifts southward. While shower coverage will continue to gradually wane over the next several hours, a few rogue showers can't be ruled out even across north Georgia into this evening amid a bit of weak instability. By and large, though, a drying trend can be expected headed into tonight. Weak easterly flow and lingering low-level moisture will bring a return of more widespread low cloud cover as well as some fog overnight, and at least locally dense fog is a possibility in spots by early Saturday morning. Beyond the cloudy/foggy morning, things will take a turn for the better by the afternoon as skies will clear from northwest to southeast. With no cooler airmass in the wake of the front, temperatures will respond accordingly. Highs will warm several degrees above normal, reaching the upper 60s to low 70s, making for a Spring-like final day of February. && .LONG TERM... (Sunday morning through next Thursday) Issued at 236 PM EST Fri Feb 27 2026 Mild and Dry Through Tuesday: Pleasant conditions continue on Sunday, as a slightly warmer but still dry airmass spreads over the region. Temperatures in the upper 40s to low 50s in the morning will warm to the 70s across the area in the afternoon. Strong surface high pressure will move over the Mid-Atlantic early next week, resulting in a typical 'wedge' setup over our area with cool and breezy east-northeast winds. Mid-level flow will remain generally dry and zonal, so the most interesting thing weather-wise during this time will be the large range in temperatures across our area. For Monday and Tuesday, high temps in the wedge (much of north-northeast GA) will only be in the 50s to low 60s, while much of central GA outside the wedge will be in the upper 60s to low 70s. The airmass being brought in by the wedge isn't that chilly, so overnight lows will only be in the low to mid 40s in the wedge, and mid to upper 40s elsewhere. Warmer and Increasing Rain Chances Late Week: From mid to late week, the synoptic pattern undergoes a major shift, as a stout mid-level ridge builds over the Caribbean, and troughing sets up over the central and western US. This will lead to increasingly warm and humid southwest flow over Georgia, bringing in much warmer temperatures and higher rain chances. Temperatures will be the first thing to change during this time, as the wedge gets eroded on Wednesday and highs climb into the 70s area wide, with highs then climbing to the upper 70s to low 80s on Thursday. Model guidance is in pretty good agreement that rain chances won't start to pick up until Thursday when the ridge starts to get pushed east. && .AVIATION... (18Z TAFS) Issued at 1227 PM EST Fri Feb 27 2026 Current MVFR cigs should trend to at least low-end VFR by 19-21Z. Stray -SHRA is possible this evening, roughly 22-02Z, but coverage is expected to be too low to include in TAF at this time. IFR cigs as well as reduced vsbys are again likely after 06-08Z with LIFR cigs more probable by 10-12Z. Gradual improvement is then expected by 15Z with VFR conditions likely after 18Z Saturday. Light NW winds will be predominant this afternoon at speeds 3-6 kts with light vrb winds trending to NE after 06Z. //ATL Confidence...18Z Update... Medium confidence. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 49 67 44 74 / 10 0 0 0 Atlanta 50 68 47 73 / 10 0 0 0 Blairsville 42 68 41 69 / 10 0 0 0 Cartersville 46 70 43 74 / 0 0 0 0 Columbus 53 71 47 76 / 10 0 0 0 Gainesville 49 68 45 73 / 10 0 0 0 Macon 53 68 46 76 / 10 0 0 0 Rome 48 75 46 78 / 0 0 0 0 Peachtree City 50 68 44 74 / 10 0 0 0 Vidalia 53 68 50 76 / 10 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...01 LONG TERM....07 AVIATION...RW
Hazardous weather outlook, Feb 26, 8:02 PM EST, 19 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 802 PM EST Thu Feb 26 2026 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-280115- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 802 PM EST Thu Feb 26 2026 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... Isolated to scattered thunderstorms may persist across parts of north and central Georgia into the overnight period. A few strong to severe storms could produce nickel- to quarter-sized hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Feb 27, 9:13 AM EST, 5 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
913 AM EST Fri Feb 27 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM Flash Flood Buckhead 33.84N 84.38W
02/27/2026 Fulton GA Broadcast Media
Broadcast media reports flooding along Pharr
Road near the intersection with Peachtree
Road. Pictures show over one foot deep of
standing water and stranded vehicles. Radar
estimates indicate over 2 inches of rainfall
quickly fell in the area.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 7:07 PM EST | Special Weather Statement | FFC | Gordon | 23 min |
| Feb 26, 7:11 PM EST | Special Weather Statement | FFC | Floyd | 34 min |
| Feb 26, 7:27 PM EST | Special Weather Statement | FFC | Pickens | 33 min |
| Feb 26, 7:40 PM EST | Severe Thunderstorm Warning | FFC | Dawson, Fannin, Gilmer, Lumpkin, Pickens | 50 min |
| Feb 26, 11:22 PM EST | Special Weather Statement | FFC | Douglas | 23 min |
| Feb 27, 12:23 AM EST | Flash Flood Warning | FFC | Cobb, DeKalb, Fulton, Gwinnett | 6 hr |
| Feb 27, 1:27 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 10 hr |
| Feb 27, 2:12 AM EST | Special Weather Statement | FFC | Meriwether | 33 min |
| Feb 27, 6:01 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 6 hr |
| Feb 27, 6:03 AM EST | River Flood Warning | FFC | Forsyth | 10 hr |
| Feb 27, 6:48 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 36 hr |
| Feb 27, 12:36 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 8 hr |
| Feb 27, 5:27 PM EST | River Flood Warning | FFC | Gwinnett | 3 hr |
Nearby
River Flood Warnings in Georgia, 2026Every river flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.